Date of this Version
The Annals of Statistics
This paper discusses the simultaneous inference of mean parameters in a family of distributions with quadratic variance function. We first introduce a class of semiparametric/parametric shrinkage estimators and establish their asymptotic optimality properties. Two specific cases, the location-scale family and the natural exponential family with quadratic variance function, are then studied in detail. We conduct a comprehensive simulation study to compare the performance of the proposed methods with existing shrinkage estimators. We also apply the method to real data and obtain encouraging results.
The original and published work is available at: https://projecteuclid.org/euclid.aos/1458245728#abstract
Hierarchical model, shrinkage estimator, unbiased estimate of risk, asymptotic optimality, quadratic variance function, NEF-QVF, location-scale family
Xie, X., Kou, S. C., & Brown, L. D. (2016). Optimal Shrinkage Estimation of Mean Parameters in Family of Distributions With Quadratic Variance. The Annals of Statistics, 44 (2), 564-597. http://dx.doi.org/10.1214/15-AOS1377
Date Posted: 27 November 2017
This document has been peer reviewed.